Schedule | Library Technology Career Jumpstart Program 2020

Program schedule

All sessions will take place over Zoom as synchronous video meetings. In addition, participants will meet with a librarian mentor during the week. Participants will be provided with extra resources to enjoy on their own time, such as a "Navigating the Profession" video bundle.

 

Monday
August 2, 2021

Tuesday
August 3, 2021

Wednesday
August 4, 2021

Thursday
August 5, 2021

Friday
August 6, 2021

12:00–12:30pm ET

Welcome! Overview of the program, introductions, & norm-setting

Daily check-in

Daily check-in

Daily check-in

Daily check-in

12:30–12:45pm

Break (15 minutes)

12:45–1:45pm

Panel: Career Paths in Library Technology

Panel: A Day in the Life of a Tech Librarian

Applying to Your First Library Tech Job

Technology Showcase

Q&A with Greg Raschke (Director of Libraries) & Jill Sexton (Assoc. Director for Digital & Org. Strategy)

1:45–3:00pm

Break
(1 hour 15 minutes)

3:00–4:00pm

Workshop:
Intro to Git & GitHub

Workshop:
Building Blocks of the Web (HTML & CSS)

Workshop:
Intro to Python (Build a Twitter Bot)

Workshop:
Intro to Databases & Web Development

Workshop:
Intro to Machine Learning & Tech Ethics

4:00–4:15pm

Break (15 minutes)

4:15–5:15pm

Workshop, continued

Workshop, continued

Workshop, continued

Workshop, continued

Closing
reflections

5:15–5:30pm

Break

5:30–6pm

Optional "office hour" time

All times listed are in Eastern Time.

This schedule is subject to change. Contact Tori Culler (tculler@ncsu.edu) with any questions.


View the schedule for Jumpstart 2020